Alert archive / Michigan / Beach Hazards Statements in 2025
Beach Hazards Statement 23, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Sep 24, 2025, 3:48 PM EDT for 4 counties in Michigan. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2025, 3:48 PM EDT (19:48 UTC)
- Expired
- Sep 25, 2025, 12:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Muskegon County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 52 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.8 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 257 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
203 WHUS43 KGRR 241948 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI Issued by National Weather Service Detroit/Pontiac MI 348 PM EDT Wed Sep 24 2025 MIZ050-056-250400- /O.NEW.KGRR.BH.S.0023.250924T1948Z-250925T0400Z/ Muskegon-Ottawa- 348 PM EDT Wed Sep 24 2025 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Muskegon and Ottawa counties. * WHEN...Until midnight EDT tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
2 follow-up statements
908 WHUS43 KGRR 242159 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 559 PM EDT Wed Sep 24 2025 MIZ064-071-250400- /O.EXA.KGRR.BH.S.0023.000000T0000Z-250925T0400Z/ Allegan-Van Buren- 559 PM EDT Wed Sep 24 2025 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Allegan and Van Buren counties. * WHEN...Until midnight EDT tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ MIZ050-056-250400- /O.CON.KGRR.BH.S.0023.000000T0000Z-250925T0400Z/ Muskegon-Ottawa- 559 PM EDT Wed Sep 24 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Muskegon and Ottawa counties. * WHEN...Until midnight EDT tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
096 WHUS43 KGRR 250355 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1155 PM EDT Wed Sep 24 2025 MIZ050-056-064-071-250500- /O.EXP.KGRR.BH.S.0023.000000T0000Z-250925T0400Z/ Muskegon-Ottawa-Allegan-Van Buren- 1155 PM EDT Wed Sep 24 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT MIDNIGHT EDT TONIGHT... Wave heights are decreasing with moderate swim risk conditions expected overnight. Thursday low to moderate swim risk conditions are expected. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 24, 2:05 PM EDT, 1 hour 43 minutes earlier. Its key messages:
- Early morning fog trends
- Upper low related clouds and showers today and Thursday
- Dry and warmer into the weekend and early next week
Area forecast discussion, Sep 24, 2:05 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 205 PM EDT Wed Sep 24 2025 Issued by National Weather Service Detroit/Pontiac MI .KEY MESSAGES... - Early morning fog trends - Upper low related clouds and showers today and Thursday - Dry and warmer into the weekend and early next week && .DISCUSSION... Issued at 354 AM EDT Wed Sep 24 2025 - Early morning fog trends Fog and stratus is very much aligned along and near the surface front which looks to stretch from Lansing and Mason southwest to near Battle Creek as of 330am. Areas from Grand Rapids to the south and east are the locations that saw rain in the past 24 hours, so it is not surprising that this morning's fog/stratus is located near the axis of higher dew points and in areas that increased low level moisture locally by rainfall. Consensus of short term models shows the lower ceilings and fog expanding in all areas between GRR and JXN through daybreak. It will take into the early afternoon most likely before we can begin to break up the low clouds. As for visibilities and the chance of a Dense Fog Advisory, the worst conditions will likely occur across Eaton, Ingham, Kalamazoo, Calhoun and Jackson counties. At this time, not confident enough in how widespread the dense fog will become. Only AZO and BTL are at a 1/4 mile now and the webcams in the area do not look too bad. Holding off for now, but will be monitoring webcams and obs the rest of the night. - Upper low related clouds and showers today and Thursday The upper low will be overhead from today into Thursday night. We should see enough breaks in the overcast to build at least scattered showers today. Instability today (less than 1,000 j/kg) will not be as great as yesterday. Thursday's MUCAPE will be even lower, 500 j/kg or less. Bottom line is the upper low will drive some diurnal shower activity, but feel our thunder threat is much lower today and will be even lower tomorrow. We are in a general thunder outlook today via the SPC, but out of it for Thursday. Agree with that assessment. The upper trough will pull away to the east Thursday night which will end the multi day precipitation that we have seen. - Dry and warmer into the weekend and early next week Dry and warmer will be the theme as we head into the weekend and early next week. Heights will rise over the Great Lakes in a rex block pattern with ridging in the our area and an upper low off to our south. Bottom line is we should see sunshine, dry weather and high temperatures that will trend to around 80 on Sunday and Monday. 80 degrees will be roughly 15 degrees above normal highs for September 28th and 29th. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 205 PM EDT Wed Sep 24 2025 Ceilings continue to improve with a mix of IFR and MVFR ceilings across the TAF sites this afternoon. Expect conditions to improve to MVFR for all sites in the next 1-2 hours with many sites potentially reaching VFR for a time this evening. Isolated showers are possible in the vicinity of GRR/LAN for the next few hours and an isolated storm cannot be ruled out though confidence is too low for TAF inclusion. Beginning lake this evening, conditions will be favorable for widespread IFR to LIFR conditions across the TAF sites given the abundant moisture in the form of both fog and low ceilings. Dense fog is possible at LAN, JXN, AZO, and BTL where low level moisture is greatest. By late morning Thursday visibilities will begin to improve, however similar to today it'll likely be into the early afternoon before conditions improve to MVFR or better for all of our sites except MKG. With winds just off the surface a bit higher at MKG would expect conditions to reach MVFR by mid morning. && .MARINE... Issued at 354 AM EDT Wed Sep 24 2025 We expect conditions to remain below advisory levels over the course of the next few days. Today we will see waves build however as north winds increase into the 10-20 knot range. The pressure gradient tightens a bit today as high pressure in the upper midwest combines with low pressure in the Ohio Valley. The north wind will remain in that 10-20 knot range tonight before gradually dropping off into Thursday. There was some concern yesterday about a deeper low in the ECMWF, but it has backed off to a weaker/further east low now which should keep conditions sub advisory. Lighter winds look to continue Friday and into the weekend. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. MARINE...None. && DISCUSSION...Duke AVIATION...KDK MARINE...Duke
Hazardous weather outlook, Sep 24, 11:50 AM EDT, 3 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 1150 AM EDT Wed Sep 24 2025 MIZ037>040-043>046-050>052-056>059-064>067-071>074-250900- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 1150 AM EDT Wed Sep 24 2025 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight An isolated thunderstorm is possible today. Severe weather is not anticipated. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-250900- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1150 AM EDT Wed Sep 24 2025 This hazardous weather outlook is for the nearshore waters from St Joseph to Manistee. .DAY ONE...Today and Tonight Winds and waves will increase this evening south of Holland. Conditions may approach Small Craft Advisory criteria, but will likely stay shy of the threshold. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. DUKE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 3:49 PM EDT | Small Craft Advisory | GRR | 8 hr |
Nearby
Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.